Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

July 29, 2015White County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 29, 2015, 8:35 PM EDT for White County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2015, 8:35 PM EDT (00:35 UTC)
Expired
Jul 29, 2015, 9:15 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA

County White County, GA

The radar

The Greer radar (KGSP), 133 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS82 KFFC 300035
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT WED JUL 29 2015
 
GAZ016-300115-
WHITE GA-
835 PM EDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL
915 PM EDT...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UNICOI STATE PARK...OR 9 MILES NORTHWEST OF
CLARKESVILLE...MOVING SOUTHWEST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...QUALATCHEE LAKE...SAUTEE...
SMITHGALL WOODS CONSERVATION ARE...ROBERTSTOWN...LEAF...ANNA RUBY
FALLS AND BATESVILLE.

LAT...LON 3477 8365 3477 8363 3473 8362 3472 8364
      3467 8364 3465 8366 3462 8364 3458 8364
      3455 8362 3453 8364 3462 8384 3480 8368
TIME...MOT...LOC 0035Z 029DEG 14KT 3472 8360 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 8:33 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 29, 8:33 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT WED JUL 29 2015

.PREV DISCUSSION... /ISSUED 341 PM EDT WED JUL 29 2015/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
THE AREA STILL REMAINS ON THE PERIPHERY OF THE UPPER HIGH PRESSURE
SYSTEM CENTERED OVER THE SOUTHERN PLAINS. A WEAK SHORTWAVE
TRAVERSING SOUTHWARD THROUGH ALABAMA THIS AFTERNOON HAS
AIDED IN THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS.
CONVECTION SO FAR HAS REMAINED BELOW SEVERE LIMITS...BUT WITH CAPE
VALUES UP TO 2500 J/KG ANALYZED IN PARTS OF THE AREA CANNOT RULE OUT
AN ISOLATED SEVERE THUNDERSTORM THROUGH THE EVENING.

A WEAK SURFACE FRONT WILL MOVE INTO NORTH GEORGIA ON THURSDAY AND
PUSH SOUTHWARD THROUGH THE DAY. THIS FRONT WILL SERVE AS A FOCUS FOR
SHOWER AND THUNDERSTORM DEVELOPMENT. HIGHEST CONVECTIVE COVERAGE
SHOULD BE GENERALLY FROM THE ATLANTA METRO AREA AND SOUTHWARD DURING
THE AFTERNOON AND EVENING HOURS AHEAD OF THE FRONTAL BOUNDARY. A FEW
OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH ADEQUATE INSTABILITY
FORECAST TO BE IN PLACE. DRIER AIR WILL BEGIN TO FILTER INTO THE
NORTH GEORGIA MOUNTAINS BEHIND THIS FRONT BY THE END OF THE SHORT
TERM PERIOD.

ADDITIONALLY...A HEAT ADVISORY REMAINS IN EFFECT THROUGH 8 PM THIS
EVENING GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO
SWAINSBORO LINE FOR HEAT INDICES RANGING FROM 105 TO 108 DEGREES. AT
THIS POINT IT DOES NOT APPEAR A HEAT ADVISORY WILL BE NEEDED
TOMORROW AS ABUNDANT CLOUD COVER RESULTING FROM CONVECTION WILL
HELP KEEP HEAT INDICES BELOW 105...EVEN IN CENTRAL GEORGIA.

RW

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM AND LONG RANGE MODELS CONTINUE TO SHOW GOOD AGREEMENT ON A
COLD FRONT STALLING OVER SOUTH GA ON FRIDAY. THIS FRONTAL SYSTEM
COMBINED WITH DIURNAL HEATING WILL CONTINUE TO PROVIDE A FOCUS
FOR SHOWERS AND THUNDERSTORMS OVER THE WEEKEND IN CENTRAL GA.
MODELS CONTINUE TO SHOW AN UPPER DISTURBANCE PRODUCING A WEAK
SURFACE LOW ALONG THE FRONT THROUGH EARLY MONDAY. THIS SUGGESTS
DIMINISHING RAIN CHANCES ACROSS THE FORECAST AREA BY THE FIRST OF
NEXT WEEK. OTHERWISE...WILL CONTINUE TO SHOW THE GREATER RAIN
CHANCES FOR CENTRAL GA FOR FRIDAY THROUGH SUNDAY. MODERATE
INSTABILITY AND WEAK WIND SHEAR VALUES SUGGEST MOST STORMS WILL
REMAIN BELOW SEVERE LIMITS...WITH THE TYPICAL GENERAL THUNDERSTORM
PRODUCING BRIEF GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAIN.

BEHIND THE FRONT...SHOULD SEE SLIGHTLY COOLER AND DRIER
CONDITIONS ACROSS NORTH GA OVER THE WEEKEND...WHILE WARM AND
HUMID CONDITIONS MAY PERSIST ACROSS MUCH OF CENTRAL GA...AT LEAST
FOR FRIDAY AND SATURDAY. STILL SOME UNCERTAINTY ON JUST HOW FAR
SOUTH THE DRIER/COOLER AIR MASS WILL PUSH ON SUNDAY...BUT EVEN
CENTRAL GA SHOULD SEE SOME SLIGHTLY COOLER TEMPS BY MONDAY BEFORE
THE HOT TEMPS RETURN BY MID NEXT WEEK.

39/16

&&

.AVIATION...
00Z UPDATE...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DIMINISHING AS
THE SUN IS SETTING THIS EVENING. THERE ARE A FEW OUTFLOW
BOUNDARIES MOVING AROUND THE ATL AREA SO WILL CONTINUE TO WATCH
FOR ANY CONVECTIVE POP UPS OVER THE NEXT 1 TO 2 HOURS. EXPECTING
ANOTHER ROUND OF SHRA/TSRA DEVELOPMENT THU AFTERNOON. WINDS ARE
MAINLY OUT OF THE EAST BUT SHOULD TURN BACK TO THE NW SHORTLY
AFTER 14Z. WIND SPEEDS WILL STAY 10KT OR LESS WITH SOME HIGHER
GUST IN AND AROUND TSRA DEVELOPMENT THU AFTERNOON. CEILINGS AND VSBYS
SHOULD STAY VFR THROUGH THE PERIOD.

//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          75  94  73  92 /  30  40  30  30
ATLANTA         77  93  74  90 /  30  40  30  30
BLAIRSVILLE     68  87  64  87 /  30  30  20  20
CARTERSVILLE    74  92  69  90 /  30  40  20  20
COLUMBUS        77  95  76  93 /  30  50  40  40
GAINESVILLE     75  91  72  89 /  30  40  20  20
MACON           75  94  75  94 /  30  50  40  40
ROME            74  93  69  91 /  30  30  20  20
PEACHTREE CITY  74  93  72  91 /  30  40  30  30
VIDALIA         74  94  76  93 /  30  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....17
AVIATION...01
Hazardous weather outlook, Jul 29, 1:20 PM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EDT WED JUL 29 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
120 PM EDT WED JUL 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON...
...A FEW COULD BE STRONG TO SEVERE...
...HEAT ADVISORY IN EFFECT FOR PARTS OF CENTRAL GEORGIA THIS
AFTERNOON AND EARLY EVENING...

WEATHER HAZARDS EXPECTED...MAIN THREATS FROM THE THUNDERSTORMS
WILL BE STRONG TO POSSIBLY SEVERE WIND GUSTS...FREQUENT LIGHTNING
...LOCALLY HEAVY DOWNPOURS AND SMALL HAIL.

MAX HEAT INDICES OF 105 TO 108 CAN BE EXPECTED FOR AREAS GENERALLY
ALONG AND SOUTH OF A COLUMBUS TO MACON TO SWAINSBORO LINE THIS
AFTERNOON AND EARLY EVENING. PLEASE REFER TO THE HEAT ADVISORY
/ATLNPWFFC/ FOR MORE INFORMATION.

DISCUSSION...
AN UPPER DISTURBANCE WILL INTERACT WITH INCREASING MOISTURE AND
INSTABILITY TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME STRONG TO
SEVERE DURING MAX HEATING. THESE STORMS WILL BE POSSIBLE JUST ABOUT
ANYWHERE THIS AFTERNOON AS THEY MOVE FROM NORTH TO SOUTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A COLD FRONT WITH SCATTERED SHOWERS AND THUNDERSTORMS WILL PUSH
ACROSS NORTH GEORGIA ON THURSDAY...THEN STALL ACROSS CENTRAL
GEORGIA ON FRIDAY WHERE IT PROVIDES A FOCUS FOR SCATTERED
THUNDERSTORMS OVER THE WEEKEND. THE FRONT PUSHES SOUTH OF THE AREA
BY MONDAY...WITH A DRIER NORTHERLY FLOW LESSONING RAIN CHANCES
ACROSS THE AREA FOR MONDAY AND TUESDAY. BEHIND THE FRONT...PARTS
OF NORTH GEORGIA MAY SEE SLIGHTLY COOLER HIGH TEMPERATURES...
WHILE DAYTIME HIGHS ACROSS CENTRAL GEORGIA REMAIN A BIT ABOVE
SEASONAL NORMALS...PRODUCING AFTERNOON HEAT INDICES IN THE UPPER
90S TO NEAR 105 DEGREES EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

39/16

In the hours before

Special weather statement, Jul 29, 3:08 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT WED JUL 29 2015

GAZ002-291945-
WALKER GA-
308 PM EDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER COUNTY UNTIL 345
PM EDT...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA FAYETTE...OR NEAR LAFAYETTE...MOVING
SOUTH AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...LA FAYETTE...NOBLE...NAOMI...COOPER HEIGHTS...CENTER
POST...ROCK SPRING...SUTTLES MILL AND LINWOOD.

LAT...LON 3482 8543 3485 8526 3463 8511 3459 8531
      3459 8535 3458 8535 3458 8537 3459 8537
      3459 8543
TIME...MOT...LOC 1907Z 346DEG 10KT 3478 8533
Special weather statement, Jul 29, 4:54 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT WED JUL 29 2015

GAZ074-292130-
WASHINGTON GA-
454 PM EDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON COUNTY UNTIL
530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIDDLEVILLE...OR 7 MILES SOUTHEAST OF
SANDERSVILLE...MOVING WEST AT 5 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SANDERSVILLE...TENNILLE...HARRISON AND RIDDLEVILLE.

LAT...LON 3280 8278 3280 8280 3281 8280 3279 8287
      3278 8291 3304 8292 3308 8268 3281 8266
TIME...MOT...LOC 2054Z 093DEG 5KT 3291 8272
Special weather statement, Jul 29, 5:23 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT WED JUL 29 2015

GAZ027-038-292200-
MADISON GA-OGLETHORPE GA-
523 PM EDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON AND NORTHWESTERN
OGLETHORPE COUNTIES UNTIL 600 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COMER...OR 8 MILES EAST OF DANIELSVILLE...
MOVING SOUTHWEST AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DANIELSVILLE...LEXINGTON...COMER...WINTERVILLE...CRAWFORD...
COLBERT...ARNOLDSVILLE...CARLTON...HULL...ATHENS-CLARKE COUNTY
(BALANCE)...SMITHONIA...DIAMOND HILL...POINT PETER...WATSON MILL
BRIDGE STATE PARK...PAOLI AND DUNLAP.

LAT...LON 3417 8310 3415 8306 3412 8305 3411 8303
      3410 8304 3403 8296 3385 8313 3396 8327
      3400 8327 3400 8328 3404 8336 3419 8310
TIME...MOT...LOC 2123Z 046DEG 12KT 3409 8308
Special weather statement, Jul 29, 6:26 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 PM EDT WED JUL 29 2015

GAZ069-079-080-292300-
TALBOT GA-UPSON GA-TAYLOR GA-
626 PM EDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALBOT...UPSON AND
NORTHERN TAYLOR COUNTIES UNTIL 700 PM EDT...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THE ROCK...OR NEAR THOMASTON...MOVING SOUTH
AT 15 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...YATESVILLE...LINCOLN PARK...THE ROCK...CARSONVILLE...BIG
LAZER CREEK WMA...REDBONE CROSSROADS...SALEM...LOGTOWN AND HANNAHS
MILL.

LAT...LON 3274 8446 3299 8428 3299 8414 3280 8415
      3269 8420 3269 8419 3268 8415 3267 8415
TIME...MOT...LOC 2226Z 013DEG 13KT 3291 8425
Special weather statement, Jul 29, 7:58 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT WED JUL 29 2015

GAZ002-011-300030-
CHATTOOGA GA-WALKER GA-
758 PM EDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA AND
SOUTHWESTERN WALKER COUNTIES UNTIL 830 PM EDT...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA FAYETTE...MOVING SOUTH AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...TRION...LA FAYETTE...NOBLE...COOPER HEIGHTS...
CLOUDLAND...CENTER POST AND LINWOOD.

LAT...LON 3467 8549 3470 8549 3473 8546 3475 8546
      3476 8545 3483 8545 3481 8523 3449 8520
      3451 8551 3462 8554
TIME...MOT...LOC 2357Z 011DEG 7KT 3476 8535
Special weather statement, Jul 29, 8:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT WED JUL 29 2015

GAZ016-300115-
WHITE GA-
835 PM EDT WED JUL 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE COUNTY UNTIL
915 PM EDT...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UNICOI STATE PARK...OR 9 MILES NORTHWEST OF
CLARKESVILLE...MOVING SOUTHWEST AT 15 MPH.

  HAZARD...WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CLEVELAND...HELEN...UNICOI STATE PARK...QUALATCHEE LAKE...SAUTEE...
SMITHGALL WOODS CONSERVATION ARE...ROBERTSTOWN...LEAF...ANNA RUBY
FALLS AND BATESVILLE.

LAT...LON 3477 8365 3477 8363 3473 8362 3472 8364
      3467 8364 3465 8366 3462 8364 3458 8364
      3455 8362 3453 8364 3462 8384 3480 8368
TIME...MOT...LOC 0035Z 029DEG 14KT 3472 8360

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 9:16 PM EDTSpecial Weather StatementFFCWhite44 min
Jul 30, 2:26 PM EDTSpecial Weather StatementFFCLamar34 min
Jul 30, 2:30 PM EDTSpecial Weather StatementFFCButts30 min
Jul 30, 3:20 PM EDTSpecial Weather StatementFFCBibb25 min
Jul 30, 3:29 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 30, 3:43 PM EDTSevere Thunderstorm WarningFFCMarion, Taylor28 min
Jul 30, 4:01 PM EDTSpecial Weather StatementFFCCrawford29 min
Jul 30, 4:06 PM EDTSpecial Weather StatementFFCMuscogee24 min
Jul 30, 4:48 PM EDTSpecial Weather StatementFFCCrawford, Marion, Schley, Webster27 min
Jul 30, 4:53 PM EDTSpecial Weather StatementFFCHarris37 min
Jul 30, 5:10 PM EDTSpecial Weather StatementFFCMacon35 min
Jul 30, 5:22 PM EDTSpecial Weather StatementFFCCoweta23 min
Jul 30, 5:31 PM EDTSpecial Weather StatementFFCSumter29 min
Jul 30, 5:46 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette44 min
Jul 30, 5:50 PM EDTSpecial Weather StatementFFCClayton25 min
Jul 30, 5:55 PM EDTSevere Thunderstorm WarningFFCFulton35 min
Jul 30, 6:27 PM EDTSevere Thunderstorm WarningFFCFayette, Fulton30 min
Jul 30, 7:59 PM EDTSpecial Weather StatementFFCBaldwin31 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.